MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117011
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 12/09/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per the medical records review, about 6 months post implant of bard soft mesh, patient was diagnosed with hernia recurrence thereby underwent repair.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.This emdr represents the bard soft mesh (device #1).An additional supplemental emdrs were submitted to represent the bard mesh pre-shaped w/ keyhole (device #2) and perfix plug (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2015 - patient was diagnosed with right inguinal hernia thereby underwent laparoscopic repair with the implant of bard soft mesh (device #1) on (b)(6) 2015.Per operative notes, ¿the peritoneal contents off the cord structures at the level of the umbilicus were dissected.A piece of bard soft mesh (device #1) was placed centered on the internal ring, tucked down under the peritoneum inferiorly.¿ (b)(6) 2015 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with the implant of bard mesh pre-shaped w/ keyhole (device #2) and perfix plug (device #3).Per operative notes, ¿an indirect hernia sac was identified.A extra-large perfix plug (device #3) was fixed to the undersurface of the deformed abdominal wall and the "shutter" of the internal oblique.A bard preshaped w/ keyhole patch (device #2) was placed and then fixed to the fascia of the inguinal floor, at the pubis, along the shelving edge.¿ (note, there was no mention/visualization of device #1 during the repair).Attorney alleges that the patient had adhesions, bowel obstruction, pain, hernia recurrence and emotional injuries.
 
Event or Problem Description
Per information provided by patient's attorney: on (b)(6) 2015 - patient was diagnosed with right inguinal hernia thereby underwent laparoscopic repair with the implant of bard soft mesh (device #1) on (b)(6) 2015.Per operative notes, ¿the peritoneal contents off the cord structures at the level of the umbilicus were dissected.A piece of bard soft mesh (device #1) was placed centered on the internal ring, tucked down under the peritoneum inferiorly.¿ on (b)(6) 2015 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with the implant of bard mesh pre-shaped w/ keyhole (device #2) and perfix plug (device #3).Per operative notes, ¿an indirect hernia sac was identified.A extra-large perfix plug (device #3) was fixed to the undersurface of the deformed abdominal wall and the "shutter" of the internal oblique.A bard preshaped w/ keyhole patch (device #2) was placed and then fixed to the fascia of the inguinal floor, at the pubis, along the shelving edge.¿ (note, there was no mention/visualization of device #1 during the repair) attorney alleges that the patient had adhesions, bowel obstruction, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per the medical records review, about 6 months post implant of bard soft mesh, patient was diagnosed with hernia recurrence thereby underwent repair.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.Addendum #1: h11: this supplemental emdr is submitted to correct the expiry date.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Corrected field: d4 (expiry date).This supplemental emdr represents the bard soft mesh (device #1).An additional supplemental emdrs were submitted to represent the bard mesh pre-shaped w/ keyhole (device #2) and perfix plug (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18354281
Report Number1213643-2023-095246
Device Sequence Number12456272
Product Code FTL
UDI-Device Identifier00801741030888
UDI-Public(01)00801741030888
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue Number0117011
Device Lot NumberHUYF1813
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale